Stopping Lyrica

Last night, I did not take the Lyrica.  I had been planning on doing that anyhow, but my GI doctor finally called me back late yesterday afternoon.  We discussed it.  I think the most convincing thing for her was the constipation the lyrica was causing.  Yeah, never mind the headaches, and daytime fatigue, nausea, and pre-syncope.

So I’m off that.  She asked me if I was adhering to a gastroparesis friendly diet.  Um, I had been.  Now I’m on a (low fat, low residue) liquid only diet, and I can barely tolerate that.  I sometimes wonder if she has a bit of early onset dementia, or maybe if she’s an alcoholic.  Or just can’t be bothered to chart, so that when she calls me back and has my record open in front of her (she always mentions it so I know she does), she could see things like what I said to her the last time we talked.

I re-explained that pain is not my most limiting GP symptom.  I explained that nausea is one but that the nausea comes only if I push past the other earlier (severe, limiting) symptoms of early satiety, bloating, reflux/regurgitation, and wicked heartburn.  She latched onto the heartburn.  “Have we done a Ph study on you?”

Uh, no.  No you haven’t.  And you haven’t done an endoscopy in over two years despite my symptoms getting worse even on 40 mg of Reglan a day, and despite the fact that I have new (as of last Fall) difficulties swallowing, which I reported and which you ignored.

Honestly though, if I’m going to change GI doctors soon, and I really hope I am, I’m not sure having my current GI do these studies is the best plan.  I’d rather have them done by someone better.

I woke up with no nausea today, which I am attributing to having not taken the Lyrica last night.  My bp is still a little low, and I still don’t know if that’s the lyrica or something else.  It’s confounded by all the fucking meds I’ve been put on (and subsequently, rapidly discontinued) in the last few weeks to deal with the side effects of the Reglan and the worsening GP symptoms after stopping the Reglan.  There was a little window last week where it was better, sometime between the mirtazipine/iberogast/beta blocker clearing my system and day two of the Lyrica.  Now, it’s dropping back into the low 70s in the evening, and I do very much feel like shit when it gets that low.  I know, I have a low BP at baseline anyhow, but not that low.  Here’s how my BP works.

  • Feeling good or stressed:  95-115/55-70
  • Feeling fatigued or easily fatigued:  85-95/48-55
  • Feeling ill, dizzy/lightheaded:  78-85/45-48
  • Feeling presyncopal:  <78/<45

This morning’s BP (several hour, a half liter of water, and one cup of coffee after waking) is 77/55 (hr 67).  Blurg.  I’m hoping this is a lingering effect of the Lyrica.  Tried researching hypotension as a possible side effect and all I got was the vaguely worded side effect of “blood pressure changes”.

Advertisements
Previous Post
Leave a comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: